Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 207, NWS Wakefield, VA

August 29, 2021Prince Edward County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 29, 2021, 1:31 AM EDT for Prince Edward County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 1:31 AM EDT (05:31 UTC)
Expired
Aug 29, 2021, 2:00 AM EDT
In force
29 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 138 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
2017 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WUUS51 KAKQ 290531
SVRAKQ
VAC147-290600-
/O.NEW.KAKQ.SV.W.0207.210829T0531Z-210829T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
131 AM EDT Sun Aug 29 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Prince Edward County in central Virginia...

* Until 200 AM EDT.

* At 130 AM EDT, a severe thunderstorm was located over Darlington
  Heights, or 9 miles east of Red House, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Hampden Sydney, Darlington Heights, Briery Creek Lake, Elam,
  Briery, Virso, Allens Mill and Simplicity.

# 

# 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3726 7868 3732 7863 3733 7860 3711 7833
      3710 7835 3711 7836 3709 7838 3708 7842
      3709 7848 3714 7852 3714 7854 3715 7855
      3714 7858 3717 7863 3719 7864 3719 7868
      3722 7869
TIME...MOT...LOC 0530Z 320DEG 9KT 3723 7864 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

44
1 follow-up statement
422 
WWUS51 KAKQ 290552
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
152 AM EDT Sun Aug 29 2021

VAC147-290601-
/O.EXP.KAKQ.SV.W.0207.000000T0000Z-210829T0600Z/
Prince Edward VA-
152 AM EDT Sun Aug 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PRINCE EDWARD
COUNTY WILL EXPIRE AT 200 AM EDT...
                
The storm which prompted the warning is weakening, and no longer 
poses an immediate threat to life or property. Therefore, the 
warning will be allowed to expire.

LAT...LON 3726 7868 3732 7863 3733 7860 3711 7833
      3710 7835 3711 7836 3709 7838 3708 7842
      3709 7848 3714 7852 3714 7854 3715 7855
      3714 7858 3717 7863 3719 7864 3719 7868
      3722 7869
TIME...MOT...LOC 0551Z 320DEG 9KT 3719 7860 

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 8:00 PM EDT, 5 hours 31 minutes earlier.

Area forecast discussion, Aug 28, 8:00 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
800 PM EDT Sat Aug 28 2021

.SYNOPSIS...
An upper level ridge will remain over the area into early next
week. A few disturbances will move along the edge of the ridge
and bring isolated to widely scattered thunderstorms to
portions of the area through the weekend. The remnants of Ida
approach the region by the mid to late week leading to more
unsettled weather.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 800 PM EDT Saturday...

Evening surface analysis shows high pressure at the surface and
aloft is anchored across the SE CONUS as hurricane Ida makes
northward progress in the Gulf. A weak surface trough/wind shift
has dropped south into NC. North of this boundary winds are out
of the N and NE while to the south W and SW winds dominate.
Thunderstorms have ended across southern portions of the FA.
However, scattered storms are increasing in coverage across
northern Va and are moving SE this evening towards portions of
the Piedmont. Storms are expected to gradually weaken as they
drop SE tonight with the loss of diurnal instability. Any
lingering showers come to an end prior to midnight. Guidance
continues to advertise the possibility for fog and low stratus
across the Piedmont, Eastern Shore, and along the Ches Bay after
late tonight through early Sun. Overnight lows in the upper 60s
and low 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
As of 350 PM EDT Saturday...

A weak area of low pressure moves offshore Sunday morning which when
combined with high pressure building in from the NE will allow the
backdoor front to make some SW progress. Will show slightly lower
high temps across the MD eastern shore but otherwise expect another
hot day on Sunday with high temps in the low 90s. Shower and storm
coverage will favor the SW half of the area (near/ahead of the
front). A few showers linger after sunset but Sunday night should be
mostly dry with lows in the upper 60s and low 70s.

Warm and humid again on Monday with afternoon highs a few degrees
warmer than Sunday in the low/mid 90s. Chance for afternoon showers
and storms across the north as flow aloft transitions to zonal with
the upper ridge nudging south into GA. Lows overnight in the upper
60s and low 70s with a few mid 70s near the coast. TC Ida loses
strength over the TN Valley on Tuesday but the remnant low and upper
trough will move NE toward the Mid-Atlantic. Hot again with highs in
the low 90s. Relative best chance for shower and storms on Tuesday
will exist across the NW but PoPs will generally be aob 40%.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 350 PM EDT Saturday...

All eyes turn to the remnants of Ida in the extended range forecast.
Guidance begins to differ with respect to exactly where the remnant
low and associated moisture track on Wednesday with the GFS and GEM
slightly faster than the ECMWF. Regardless, it looks like a wet few
days across the area as the tropical moisture interacts with a front
coming down from the north. Will show the highest PoPs across the N
and NW on Wednesday, spreading southward on Thursday. Most of the
moisture looks to be shunted eastward on Friday.

Temperatures will be a few degrees lower across the NW on Wednesday
with increased showers and clouds, generally in the low to mid 80s.
Elsewhere, expect another warm/hot day with highs in the upper 80s
and low 90s. Clouds will be more widespread on Thursday with high
temps in the upper 70s with low/mid 80s for the SE portion of the
area. Similar temps expected on Friday with low 80s on average.
Temps on Saturday range from the low 80s N and NE to the mid and
upper 80s S SE. Overnight lows Wednesday range from the mid 60s NW
to the low 70s SE. Cooler Thursday and Friday nights with low 60s
inland and upper 60s to low 70s near the coast.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 755 PM EDT Saturday...

Scattered storms are ongoing across northern VA and will
continue to push SE over the next several hours into portions of
the Piedmont before dissipating overnight. Uncertainty remains
regarding how far SE the storms make it. Have therefore gone
with a VCTS for RIC for now. Winds are mostly out of the NNE/NE
around 5 kt, will become light overnight (<5 kt), and will
become N 5-10 kt Sun. Guidance is fairly robust concerning the
potential for MVFR/IFR fog and stratus overnight. The highest
confidence in IFR conditions exists across the N and NW but
should be close enough to impact SBY and RIC, generally after
06z. Will show IFR CIGs and MVFR VSBY for now but one or the
other could dominate and result in LIFR conditions for a few
hours before sunrise on Sun. PHF/ORF could also see some MVFR
CIGs/VIS from stratus/fog overnight. It could take a while for
stratus/fog to burn off Sun morning, but expect a return to VFR
conditions between 15-18z from S to N. Additional storms are
possible Sun afternoon in the Piedmont, but confidence in
timing and coverage is not high enough to mention in the tafs at
this time.

Outlook: Prevailing VFR conditions continue through Tues outside
of afternoon storms. Reduced flight conditions will be possible
Tues night into Wed depending on the track of the remnants of
Hurricane Ida.

&&

.MARINE...
As of 355 PM EDT Saturday...

A weak backdoor cold front will continue to sag S tonight, but
with no cold advection winds will be minimal, generally 10kt or
less. With a weak sfc low/trough off the coast on Sunday, a
period of 10-15kt winds will be possible in the Bay but expect
winds to diminish and become onshore later in the day. No
headlines are anticipated with waves 1-2 ft with 2-3 ft seas
(seas may briefly hit 3-4 ft N).

The system pushes farther offshore by Mon, allowing winds to
return to the south. Models also show daily sea-breezes
developing Mon/Tues as the flow remains light. The remnants of
Ida combined with a approaching cold front is expected to bring
increased southerly flow by Wed and then winds shifting to the
N Thu/Fri. SCA conditions will be possible though confidence
remains low at this time. The current forecast is for 2 ft waves
in the Bay and seas building to ~4ft. With seas building to
near 3 ft nearshore across the N, went ahead with moderate rip
current risk for the MD beaches on Sunday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJB
NEAR TERM...RHR/RMM
SHORT TERM...RHR
LONG TERM...RHR
AVIATION...RHR/RMM
MARINE...LKB
Hazardous weather outlook, Aug 28, 4:00 PM EDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
400 PM EDT Sat Aug 28 2021

MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-292000-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
400 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-292000-
Maryland Beaches-
400 PM EDT Sat Aug 28 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 28, 11:48 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1148 PM EDT Sat Aug 28 2021

VAZ060-066-067-079-290430-
Lunenburg VA-Nottoway VA-Prince Edward VA-Brunswick VA-
1148 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of southeastern Prince
Edward, central Lunenburg, southwestern Nottoway and northwestern
Brunswick Counties through 1230 AM EDT...

At 1148 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hampden Sydney College to near Kenbridge.
Movement was southeast at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blackstone, Victoria, Kenbridge, Nottoway, Burkeville, Fort Pickett,
Green Bay, Dundas, Bacons Fork, Irby, Prince Edward Station, Briery,
Arvins Store, Murdocks, Twin Lakes State Park, Forkland, Nutbush, The
Falls, Meherrin and Rubermount.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3725 7829 3702 7789 3699 7789 3699 7784
      3697 7780 3685 7806 3711 7850 3714 7852
      3716 7858
TIME...MOT...LOC 0348Z 293DEG 6KT 3718 7849 3696 7808

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Butner
Special weather statement, Aug 29, 12:01 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1201 AM EDT Sun Aug 29 2021

VAZ080-081-088-089-514-290445-
Prince George VA-Surry VA-Dinwiddie VA-Sussex VA-
Eastern Chesterfield (Including Col. Heights) VA-
1201 AM EDT Sun Aug 29 2021

...Strong thunderstorms will impact portions of Prince George,
central Sussex, eastern Dinwiddie and west central Surry Counties,
the City of Colonial Heights, the City of Hopewell and the City of
Petersburg through 1245 AM EDT...

At 1201 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hopewell to near Dinwiddie. Movement was
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Petersburg, Dinwiddie, Hopewell, Colonial Heights, Disputanta, Fort
Lee, Virginia State University, Prince George, Sussex, Stony Creek,
Garysville, Matoaca, Ettrick, Jordans Point, Carson, Birchett Estate,
Addison, Booker, Jordan Point Country Club and Petersburg National
Battlefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3725 7747 3735 7729 3735 7726 3732 7727
      3731 7726 3731 7724 3732 7723 3715 7701
      3678 7742 3686 7746 3686 7747 3710 7760
TIME...MOT...LOC 0401Z 332DEG 17KT 3728 7729 3705 7752

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Butner
Special weather statement, Aug 29, 12:43 AM EDT, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1243 AM EDT Sun Aug 29 2021

VAZ065-066-079-290530-
Lunenburg VA-Mecklenburg VA-Brunswick VA-
1243 AM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of east central
Mecklenburg, southeastern Lunenburg and northwestern Brunswick
Counties through 130 AM EDT...

At 1243 AM EDT, Doppler radar was tracking a strong thunderstorm near
Kenbridge, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
South Hill, Victoria, Kenbridge, Brodnax, Lunenburg, La Crosse,
Alberta, Dundas, Gary, Bacons Fork, Cochran, Gills Corner, Barrows
Store, Meredithville, Forksville, Lafoon Corner, Danieltown, Oral
Oaks and Prices Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3695 7829 3704 7816 3690 7778 3666 7806
TIME...MOT...LOC 0443Z 310DEG 13KT 3693 7817

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Butner
Special weather statement, Aug 29, 1:04 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
104 AM EDT Sun Aug 29 2021

VAZ088-089-092-093-290530-
Isle of Wight VA-Surry VA-Sussex VA-Southampton VA-
104 AM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of west central Isle of
Wight, northeastern Southampton, northeastern Sussex and south
central Surry Counties through 130 AM EDT...

At 103 AM EDT, Doppler radar was tracking a strong thunderstorm near
Homeville, or near Waverly, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph, frequent lightning and heavy
         downpours.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waverly, Wakefield, Ivor, Dendron, Homeville, Sedley, Zuni,
Vicksville, Booth Fork, Pons, Newville, Berlin, Lumberton, Ellis
Fork, Manry, Littleton, Dory, Burdette and Raynor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

&&

LAT...LON 3683 7728 3707 7716 3700 7676 3672 7688
TIME...MOT...LOC 0503Z 282DEG 23KT 3694 7712

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

44
Special weather statement, Aug 29, 1:18 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
118 AM EDT Sun Aug 29 2021

NCZ012-VAZ065>067-079-087-290600-
Northampton NC-Lunenburg VA-Mecklenburg VA-Nottoway VA-Brunswick VA-
Greensville VA-
118 AM EDT Sun Aug 29 2021

...Strong thunderstorms will impact portions of northwestern
Northampton, western Greensville, eastern Mecklenburg, Lunenburg and
Brunswick Counties through 200 AM EDT...

At 117 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Victoria to Gaston. Movement was southeast at
25 mph.

HAZARD...Winds up to 40 mph, heavy downpours and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke Rapids, South Hill, Victoria, Lawrenceville, Kenbridge,
Garysburg, Brodnax, Dahlia, Brunswick, Lunenburg, Gaston, La Crosse,
Alberta, Dundas, Radium, Barley, Gasburg, Ebony, Bacons Fork and
Wilburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3709 7840 3697 7777 3692 7772 3691 7770
      3641 7746 3641 7755 3645 7763 3648 7765
      3648 7775 3650 7782 3651 7790 3654 7790
      3654 7816
TIME...MOT...LOC 0517Z 335DEG 24KT 3701 7824 3649 7762

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

44
Special weather statement, Aug 29, 1:20 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
120 AM EDT Sun Aug 29 2021

VAZ060-061-066>068-290600-
Lunenburg VA-Nottoway VA-Amelia VA-Cumberland VA-Prince Edward VA-
120 AM EDT Sun Aug 29 2021

...Strong thunderstorms will impact portions of southwestern
Cumberland, Prince Edward, northwestern Lunenburg, northwestern
Nottoway and west central Amelia Counties through 200 AM EDT...

At 119 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sheppards to Madisonville. Movement was
southeast at 25 mph.

HAZARD...Winds in excess of 40 mph, heavy downpours and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Farmville, Crewe, Hampden Sydney, Hampden Sydney College, Longwood
University, Burkeville, Guinea Mills, Darlington Heights, Rice, Green
Bay, Prospect, Raines Tavern, Tuggle, Prince Edward Station, Briery,
Twin Lakes State Park, Hawk, Kingsville, Elam and Meherrin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3726 7868 3732 7863 3734 7860 3739 7859
      3738 7859 3733 7851 3733 7847 3747 7837
      3732 7810 3705 7819 3708 7832 3707 7844
      3709 7848 3713 7851 3715 7855 3714 7858
      3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 0519Z 315DEG 22KT 3742 7848 3716 7867

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:30 PM EDTSevere Thunderstorm WarningAKQLouisa45 min
Aug 28, 9:14 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa61 min
Aug 28, 9:21 PM EDTAreal Flood AdvisoryAKQLouisa3 hr
Aug 28, 9:39 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Hanover, Louisa, Powhatan51 min
Aug 28, 10:28 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Goochland, Hanover, Powhatan, City of Richmond47 min
Aug 28, 11:12 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Henrico, New Kent, Prince George, City of Colonial Heights and 2 more48 min
Aug 28, 11:48 PM EDTSpecial Weather StatementAKQLunenburg42 min
Aug 29, 12:01 AM EDTSpecial Weather StatementAKQPrince George, Sussex, City of Colonial Heights, City of Hopewell, City of Petersburg44 min
Aug 29, 12:34 AM EDTAreal Flood AdvisoryAKQBrunswick, Lunenburg3 hr
Aug 29, 12:43 AM EDTSpecial Weather StatementAKQLunenburg47 min
Aug 29, 1:04 AM EDTSpecial Weather StatementAKQSouthampton26 min
Aug 29, 1:18 AM EDTSpecial Weather StatementAKQBrunswick, Lunenburg42 min
Aug 29, 1:20 AM EDTSpecial Weather StatementAKQPrince Edward40 min
Aug 29, 1:28 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Sussex32 min
Aug 29, 1:55 AM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia50 min
Aug 29, 2:02 AM EDTSpecial Weather StatementAKQPrince Edward43 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.